DEPUY MITEK LLC US VAPR ARCTIC SUCTION ELECT DOME; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
225029 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/06/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the sales rep in switzerland that during an unspecified surgical procedure on (b)(6) 2024 the vapr arctic suction elect dome device suction stopped working.There was no reports of delays in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: e1: reporter address: (b)(6) as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the device was received and evaluated.Visual inspection revealed that the electrode is in normal use condition.The cable is in good condition as well as the connector and pins.The suction tube shows saline residues.The active tip shows signs of activation.When connected to the test generator, the electrode was immediately recognized.When performing the functional test, the ablation and the coagulation functions worked intermittently.The electrode will be sent to the manufacturer for further analysis and suction test.Manufacturer evaluation result for vapr arctic suction elect dome: device received in original packaging.Tissue debris visible in all suction ports.Handle assembly is in good condition.Cable and plug assembly are in good condition.Procedural residue visible in suction tube and suction flow clamp closed.Electrical test: the device failed the hipot parameter.Functional test: the device failed the flow rate and activation checks.Additional testing: to assess if there was a failure in the suction path, the tip was covered and water injected through the suction tube.This test resulted in the fluid coming down the inside of the return shaft.From our investigation we were able to confirm a fault with the complaint device.The device failed both electrical and functional testing.The initial investigation indicated a leak in the suction path resulting in saline leaking in the tip of the shaft which was causing the output short.Further investigation was conducted which confirmed a leak in the top of suction tube at the tip of the device allowing saline to enter.No defect was found with the electrode components or manufacturing processes.The cause of the issue experienced by the end user is a build up of tissue debris becoming being stuck in the top of the tip which has caused a hot spot between the tip and the suction tube creating a hole in the suction tube and subsequent leak.It is important that the end user has a sufficient suction as indicated in the ifu and a failure to maintain the recommended suction may result in device failure, patient, or user injury.The suction failure mode has been reviewed against the systems risk assessment document, the highest identified risk within for failure modes that are equivalent to the complaint failure mode is loss or deterioration of function - reduced/blocked irrigant flow.Resulting in reduced visibility and increased procedure time - patient under anaesthetic extended period of time.The severity risk category is 'minor'- results in temporary injury or impairment not requiring professional medical attention.A review of our complaint records over the last twelve months to assess the frequency for this failure mode shows this reported defect to be an isolated case which is as anticipated in the risk analysis.Our analysis shows that the frequency) is below the anticipated rate of failure detailed in the ra risk management document.Therefore, the severity and frequency are as anticipated in the risk documentation and remain as alra.As the grid rating is alra and this is a low occurrence incident, no further action is required at this time.The overall complaint was confirmed as the observed condition of the vapr arctic suction elect dome would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review a manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.